Journal Article

The statistical analysis of standard-cost deviations

JAMES G. BOOTH and ROGER WILLETT

in IMA Journal of Management Mathematics

Published on behalf of Institute of Mathematics and its Applications

Volume 8, issue 2, pages 167-179
Published in print March 1997 | ISSN: 1471-678X
Published online March 1997 | e-ISSN: 1471-6798 | DOI: https://dx.doi.org/10.1093/imaman/8.2.167
The statistical analysis of standard-cost deviations

Show Summary Details

Preview

Very little is known about the theoretical statistical properties of accounting numbers. In this papera probability modelling technique is used to analyse the volume, efficiency, and price deviation—more usually known in the accounting literature as ‘variances’—of standard costing. Standard-cost deviations are defined asdifferences between certain types of conditional and unconditional expected costs. The basic statistics required to construct theoretical confidence intervals for these differences are identified, and it is shown how the formulae normally used in their calculation may...

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content. subscribe or login to access all content.